Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Used medicine for weight gain. Getting stretch and itching on thighs after stopping the medicine. Any ideas?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1839 Questions
Question
Sir,

iam used dexona & ciplactin for weight gain and after stopping that iam gettng stretch XXXXXXX & itching in thighs please suggest me to clear this.

regards,
Posted Fri, 27 Jul 2012 in Medicines and Side Effects
 
 
Answered by Dr. Ashish Mittal 2 hours later
Hello,
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Dexona contain dexamethasone and ciplactin contain cyproheptadine. This combination is very commonly abused in several parts of India mainly due to advices of unqualified doctors and friends.

Dexona is a steroid and it very XXXXXXX to take it for weight gain only. It has many side effects like: Diabetes, increase BP (hypertension), Weight gain, depression, moon like face, hair loss, Ulcers and skin stretch marks (stria). So never take it for weight gain.

Skin stretch marks occur while gaining or loosing weight and due to side effect of Dexona. Currently just maintain your weight to prevent it. Apply some moisturizing cream.


I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Used medicine for weight gain. Getting stretch and itching on thighs after stopping the medicine. Any ideas? 1 hour later
effects of stretchmark whether it is harmful & iam getting itching on my ties
 
 
Answered by Dr. Ashish Mittal 6 hours later
Hello again,

Thanks for follow up,

Stretch marks are not harmful itself.

For itching you can take tab cetrizine 10mg once daily for 10 days. Also apply candid powder on stretch marks to prevent and treat fungal infection which may also cause itching.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Used medicine for weight gain. Getting stretch and itching on thighs after stopping the medicine. Any ideas? 2 days later
i have lots of stretch XXXXXXX how to cure pl suggst medicine and how long dexona effect in the body
 
 
Answered by Dr. Ashish Mittal 15 hours later
Hello again,

Thanks for follow up,

Stretch marks usually permanent. It can decrease slightly with time. If it is very much, you can see some cosmetologist.

Dexona effect last for 1-2 days.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor